Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 8, 2007, 4:00 AM MDT. It took effect at Aug 8, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2007, 4:00 AM MDT (10:00 UTC)
- In effect from
- Aug 8, 2007, 12:00 PM MDT
- Expired
- Aug 8, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KGGW 081000 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 400 AM MDT WED AUG 8 2007 MTZ119-121-082200- /O.UPG.KGGW.FW.A.0001.070808T1800Z-070809T0100Z/ /O.NEW.KGGW.FW.W.0002.070808T1800Z-070809T0300Z/ PHILLIPS-VALLEY-CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD- 400 AM MDT WED AUG 8 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS FOR ZONE 119 AND 121... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...119...121. WEST TO NORTHWEST WIND OF 15 TO 20 MPH WITH GUSTS TO NEAR 30 MPH IS EXPECTED THIS AFTERNOON AND EARLY EVENING. TEMPERATURES WARMING TO NEAR 90 WILL LOWER RELATIVE HUMIDITY VALUES DOWN TO THE TEENS THIS AFTERNOON. AFTER 6 PM THE WIND WILL GRADUALLY DIMINISH AND TEMPERATURES WILL BEGIN TO COOL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KGGW 082044 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 244 PM MDT WED AUG 8 2007 MTZ119-121-090300- /O.CON.KGGW.FW.W.0002.000000T0000Z-070809T0300Z/ PHILLIPS-VALLEY-CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD- 244 PM MDT WED AUG 8 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS FOR ZONE 119 AND 121... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...119...121. A WEST TO NORTHWEST WIND OF 10 TO 20 MPH THIS AFTERNOON WILL DIMINISH RAPIDLY TOWARD SUNSET THIS EVENING. OCCASIONAL GUSTS TO 25 MPH ARE POSSIBLE. THE RELATIVE HUMIDITY HAS DROPPED TO BETWEEN 15 AND 20 PERCENT THIS AFTERNOON. AS THE TEMPERATURE BEGINS TO DROP THIS EVENING THE RELATIVE HUMIDITY WILL BEGIN TO SLOWLY RECOVER. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ CB
000 WWUS85 KGGW 090238 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 838 PM MDT WED AUG 8 2007 MTZ119-121-090345- /O.EXP.KGGW.FW.W.0002.000000T0000Z-070809T0300Z/ PHILLIPS-VALLEY-CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD- 838 PM MDT WED AUG 8 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS FOR FIRE WEATHER ZONES 119 AND 121... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...119...121. WINDS HAVE DIMINISHED TO LIGHT THIS EVENING...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ SIMONSEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 8, 3:47 AM MDT, 13 minutes earlier.
Area forecast discussion, Aug 8, 3:47 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 347 AM MDT WED AUG 8 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH FRIDAY... A WEAK COLD FRONT LINGERS OVER EASTERN MONTANA AT 09Z NEAR SCOBEY ...CIRCLE AND MILES CITY. SCATTERED THUNDERSTORMS ARE CURRENTLY MOVING NORTHEAST INTO THE FORECAST AREA AHEAD OF THE FRONT. AN UPPER LEVEL TROUGH IS MOVING EAST THROUGH CENTRAL MONTANA AND WILL MOVE THROUGH EASTERN MONTANA THIS MORNING. WILL KEEP A MENTION OF ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING IN THE EAST UNTIL THE FRONT EXITS THE FORECAST AREA. VERY DRY AND SOMEWHAT COOLER AIR IS EXPECTED OVER NORTHEAST MONTANA. WEST WINDS SHOULD ADVECT SOME MID TO UPPER 30S DEW POINTS FROM CENTRAL MONTANA INTO THE FORECAST AREA WHICH WILL CREATE RH IN THE TEENS THIS AFTERNOON. WITH GOOD MIXING...SHOULD SEE 15 TO 20 MPH WINDS ESPECIALLY IN THE WEST THIS AFTERNOON WILL CREATE FIRE WEATHER CONCERNS. SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. AFTER THE UPPER TROUGH PASSES THIS MORNING...LOOK WEST SOUTHWEST FLOW ALOFT BETWEEN WEST COAST UPPER TROUGH AND RIDGE TO THE EAST FOR THE REST OF THE SHORT TERM PERIOD. A WEAK COLD FRONT DROPS SOUTH TONIGHT WHICH WILL MAKE THE WIND MORE NORTHERLY FOR THURSDAY AND TEMPERATURES A FEW DEGREES COOLER IN SOME PLACES. A WEAK SHORTWAVE IN THE SOUTHWEST FLOW ALOFT AFFECTS NORTHEAST MONTANA THURSDAY NIGHT. IT MAY BE STRONG ENOUGH TO SQUEEZE SOME MOISTURE OUT OF THE ATMOSPHERE. WILL MENTION A SLIGHT CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT. ON FRIDAY...A COLD FRONT IS EXPECTED TO PASS THROUGH THE FORECAST AREA LATE FRIDAY AFTERNOON OR FRIDAY EVENING. WITH UNSTABLE AIRMASS...MAY SEE SOME THUNDERSTORMS DEVELOP IN THE AFTERNOON. WILL MENTION A SLIGHT CHANCE FOR NOW. FORRESTER .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... NOT A LOT OF CHANGE IN THE WEATHER EXPECTED FROM WHAT WE HAVE BEEN HAVING. A VERY LARGE AND SPRAWLING HIGH PRESSURE ALOFT COVERS A LARGE PART OF THE U.S. WHICH IS TYPICAL OF MID-SUMMER. THE ORIENTATION OF THE HIGH...WITH THE CENTER OF IT FAR TO OUR SE...OVER ALABAMA...KEEPS NE MT IN A WEAK TO MODERATE SW FLOW ALOFT FRI NIGHT. THERE IS A TROUGH OFF THE PACIFIC NW COAST. A SHORTWAVE FROM THIS TROUGH MOVES NE INTO AB AND SK FRI NIGHT...BRUSHING OUR AREA. THAT IS THE BEST CHANCE OF TSTORM ACTIVITY FOR NE MT DURING THE PERIOD...AND IT IS NOT THAT GREAT. AND SIMILAR TO PAST FEW WEEKS...IT DOES DRAG A COLD FRONT ACROSS THE AREA FOR A DAY OF COOLER WEATHER SAT. FOLLOWING THIS SHORTWAVE...A THE TROUGH RE-FORMS FARTHER WEST AND THE UPPER HIGH RETROGRADES WEST WITH THE CENTER MOVING TO CO. 500 MB HEIGHTS CLIMB TO THE UPPER 580S DM AND THICKNESSES TO AROUND 580 DM. THIS IS SIMILAR TO WHAT WE HAVE BEEN HAVING WITH WIDESPREAD 90S LATELY. THE PATTERN THIS SUMMER HAS BEEN TO RUN ON THE HOT SIDE OF GUIDANCE AND OFTEN HOTTER THAN EXPECTED...SO WILL RAISE HIGHS A FEW DEGREES MON/TUE. THE ORIENTATION AND STRENGTH OF THE UPPER HIGH AND WITH MEAN RH 20-30 PCT...THERE WILL BE VERY LITTLE TSTORM ACTIVITY AND SO HAVE LOWERED POPS. SIMONSEN && .AVIATION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LINGERING IN OUR SE QUARTER OF THE FORECAST AREA EARLY THIS MORNING WILL HAVE ONLY MINOR IMPACT ON CEILING AND VISIBILITY. OTHERWISE...VFR UNDER MOSTLY CLEAR SKIES. SIMONSEN && .FIRE WEATHER... A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 119 AND 121 FOR THIS AFTERNOON INTO EARLY EVENING AS CONDITIONS WILL MEET RED FLAG WARNING CRITERIA. MINIMUM RELATIVE HUMIDITY VALUES WILL REACH THE TEENS WITH A WEST TO NORTHWEST WIND OF 15 TO 20 MPH GUSTING TO NEAR 30 MPH AT TIMES. WIND WILL GRADUALLY DIMINISH AFTER 6 PM AND TEMPERATURES WILL ALSO BEGIN TO COOL. THURSDAY AFTERNOON WILL AGAIN BE WARM AND DRY BUT WIND IS EXPECTED TO BE 5 TO 10 MPH LESS...GENERALLY IN THE 10 TO 15 MPH RANGE. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR MTZ119-MTZ121. && WEATHER.GOV/GLASGOW
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:02 PM MDT | Fire Weather Watch | GGW | 7 hr |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.